Meds, Mind, Body & Benefits > Mental Health & HIV

I have Bipolar Disorder and Depression and take Atripla

(1/4) > >>

Gaguy2know:
I was diagnosed with HIV in 2003 just recently switched to the once a day Atripla.  I have had Bipolar disorder with depression and manic swings since long before that.  But with the Atripla now in my system, my depression is getting worse.  Its hard to get out of bed every day without sleeping half the day away.  I was also diagnosed with mild case of Tourette's Syndrome so I am on a 4 regimen drug therapy for that and Bipolar disorder.  My drugs consist of Atripla for HIV and Depakote, Effexor ER, Risperdal, Klonopin, and Trazadone.  Yet even tho i spend alot of time in bed i still dont sleep well.  I have been trying to get in touch with my mental health PA (I go to a public health facility) and its hard to get in contact with her.  I have also tried to get in touch with my HIV doctor (also a public health facility) so its also hard to get in touch with the Nurse PRactictioner there.  Does anyone have any suggestions (I realize this is not a replacement for seeing my physicians) on how to deal with the manic/depression parts of bipolar disorder that have increased substantially and also deal withthe Side effects of Atripla associated with that?  Any help would be appreciated.

Matty the Damned:
Guy,

Welcome to the Forums!

These are major psychiatric issues you're talking about and I think that it's important you get in contact with you PA/case worker as a matter of urgency. There's probably not a lot of useful advice you can get over the internet about managing these new acute symptoms you're experiencing.

Nevertheless we have a number of other members who also are living with bi-polar affective disorder and they may be able to assist you with some advice about temporarily managing your problems until you can get a psych appointment.

The sustiva component of your HIV regimen is well known for it's psychotropic effects and I wonder if it's a suitable drug for someone with bi-polar disease. You should ask your psychiatrist to discuss the matter with your HIV specialist/prescriber with a view to having your medications reviewed.

I know getting assistance through public access can be a schlepp, especially if you're having head problems, but it is important you have this addressed. We don't want you sinking into a severe depression, cycling into a manic phase or worse, having a psychotic episode.

Best wishes and keep us updated,

MtD

Gaguy2know:
I am having more difficulty with th ebipolar effects and tried to call my PA but got a friggin answering machine and they wont let me come in and see her today or not untill my appointment.  i am not sure what to do.  I am having sweats and manic episodes.  this public health system really sucks.  i amnot sure what to do till my appointment next week.

Andy Velez:
GA, I don't know where you're writing from but I have two suggestions. Your doctors may be good but that doesn't help you if you can't reach them. 

Are there any AIDS service organizations in your area? I suggest calling and asking for a social worker and/or whoever can direct you to medical care as well. You're current setup is asking way too much of you to shoulder on your own. If you can't make a contact that way then I suggest you go to a hospital emergency room and ask for help.

I'd say you need a comprehensive workup which takes into account everything you're taking as well as the various diagnoses. Make sure you have information with you about what you're taking and the exact doses.

If you let us know where you are writing from we might be able to suggest a place for you to contact.

In the meantime are you eating properly?

You're entitled to better attention so even though you're discouraged don't give up on yourself.

Dachshund:

--- Quote from: Gaguy2know on September 20, 2007, 09:48:07 AM ---I am having more difficulty with th ebipolar effects and tried to call my PA but got a friggin answering machine and they wont let me come in and see her today or not untill my appointment.  i am not sure what to do.  I am having sweats and manic episodes.  this public health system really sucks.  i amnot sure what to do till my appointment next week.

--- End quote ---

I feel your pain. I along with others switched from Atripla due to the awful emotional and mental side effects it may produce in some people. I also agree with Andy, it might be time for an emergency room visit. From my personal experience Atripla was just too hard to handle. We don't diagnose over the internet, but if it was me I might be tempted to stop taking the Atripla just long enough to seek medical attention. Were they aware that you were bipolar when they prescribed Atripla? Keep posting, we are listening and hopefully helping.   

Hal

Navigation

[0] Message Index

[#] Next page

Go to full version